Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 93, NWS Jacksonville, FL

June 14, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 2:45 PM EDT for Marion County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 2:45 PM EDT (18:45 UTC)
Expired
Jun 14, 2001, 3:30 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:45 PM EDTThunderstorm WindLynne, FLLarge trees and power lines were blown down.
Jun 14, 3:15 PM EDTHail 0.88Ft Mc Coy, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 141845
SVRJAX
FLC083-141930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 330 PM EDT

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTHEAST OF LYNNE OR 5 MILES EAST OF OCALA...MOVING NORTHEAST AT 
  10 MPH. OTHER STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
  COUNTY. HAIL HAS BEEN REPORTED WITH THESE STORMS.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT...
  LYNNE...
  JUNIPER SPRINGS...
  SALT SPRINGS...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE
WEATHER.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:50 AM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 9:50 AM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU JUN 14 2001

CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT
MID TO UPPER LEVEL VORT APPROACHING THE BIG BEND AREA. THE MESO-ETA
SHOW THAT THE VORT CENTER WILL ROTATE OFF THE CAMDEN/NASSAU COUNTY
COAST BY MID AFTERNOON. SO THAT WILL BE ONE OF THE MAJOR AREAS OF
CONCERN FOR CONVECTION THIS AFTERNOON.

CURRENT ZONE PACKAGE LOOKS OK SO NAO UPDATES EXPECTED AT THIS TIME.
RED FLAG WARNING IN EFFECT FOR THE SUWANNEE VALLEY. NO FLAGS FOR
THE COASTAL WATERS.

.JAX...
.FL...NONE.
.GA...NONE.

BLS

In the hours before

Special weather statement, Jun 14, 12:00 PM EDT, 2 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 14 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY
MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND
ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF
SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS
RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40
MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING.

HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME
LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN
OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED
INJURIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:06 PM EDTSevere Thunderstorm WarningJAXMarion39 min
Jun 14, 2:57 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam63 min
Jun 14, 3:07 PM EDTSevere Thunderstorm WarningJAXSuwannee38 min
Jun 14, 3:58 PM EDTSevere Thunderstorm WarningJAXPutnam47 min
Jun 14, 4:46 PM EDTSevere Thunderstorm WarningJAXSaint Johns44 min
Jun 14, 5:37 PM EDTSevere Thunderstorm WarningJAXDuval38 min
Jun 14, 6:03 PM EDTSevere Thunderstorm WarningJAXNassau42 min
Jun 14, 6:10 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns50 min
Jun 14, 6:21 PM EDTSevere Thunderstorm WarningJAXMarion54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.